Alert archive / Tennessee / Wind Advisories in 2007

Wind Advisory 1, NWS Nashville, TN

February 24, 200739 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Feb 24, 2007, 12:10 PM CST for 39 counties in Tennessee. It took effect at Feb 24, 2007, 1:29 PM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2007, 12:10 PM CST (18:10 UTC)
In effect from
Feb 24, 2007, 1:29 PM CST
Expired
Feb 25, 2007, 3:04 AM CST
In force
14 hr
Issued by
NWS Nashville, TN
All 39 counties

Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.2 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3682 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
315 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOHX 241810
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1210 PM CST SAT FEB 24 2007

...THE LAKE WIND ADVISORY FOR THIS AFTERNOON AND EVENING HAS BEEN
CANCELED...
...A WIND ADVISORY IS IN EFFECT TONIGHT FOR ALL OF MIDDLE TENNESSEE...

.A STRONG LOW PRESSURE CENTER HEADED TOWARD THE OHIO VALLEY WILL
BRING A STRONG COLD FRONT THROUGH MIDDLE TENNESSEE TONIGHT. LOOK
FOR SURFACE WINDS TO INCREASE DURING THE AFTERNOON, WITH SOUTHERLY
WINDS OF 15 TO 25 MILES AN HOUR EXPECTED TO PERSIST OVERNIGHT, AND
OCCASIONALLY HIGHER GUSTS.

TNZ005>011-022>034-056>066-075-077>080-093>095-242200-
/O.CAN.KOHX.LW.Y.0001.000000T0000Z-070225T0600Z/
/O.NEW.KOHX.WI.Y.0001.070225T0000Z-070225T1200Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
1210 PM CST SAT FEB 24 2007

...LAKE WIND ADVISORY IS CANCELLED...
...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND
ADVISORY FROM 600 PM THIS EVENING UNTIL 600 AM CST SUNDAY. THE
LAKE WIND ADVISORY THAT WAS ISSUED PREVIOUSLY HAS BEEN CANCELLED.

A STRONG LOW PRESSURE CENTER HEADED TOWARD THE OHIO VALLEY WILL
BRING A STRONG COLD FRONT THROUGH MIDDLE TENNESSEE TONIGHT. LOOK
FOR SURFACE WINDS TO INCREASE DURING THE AFTERNOON, WITH SOUTHERLY
WINDS OF 15 TO 25 MILES AN HOUR EXPECTED TO PERSIST OVERNIGHT,
ALTHOUGH WINDS AS HIGH AS 35 MPH MAY OCCASIONALLY BE OBSERVED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH
PROFILE VEHICLES, SO USE EXTRA CAUTION.

$$
ROSE
4 follow-up statements
000 
WWUS74 KOHX 241929
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
129 PM CST SAT FEB 24 2007

...A WIND ADVISORY IS IN EFFECT THROUGH TONIGHT FOR ALL OF MIDDLE
TENNESSEE...

.A STRONG LOW PRESSURE CENTER HEADED TOWARD THE OHIO VALLEY WILL
BRING A STRONG COLD FRONT THROUGH MIDDLE TENNESSEE TONIGHT. LOOK
FOR SURFACE WINDS TO INCREASE DURING THE AFTERNOON, WITH
SOUTHERLY WINDS OF 15 TO 25 MILES AN HOUR EXPECTED TO PERSIST
OVERNIGHT, AND OCCASIONALLY HIGHER GUSTS.

TNZ005>011-022>034-056>066-075-077>080-093>095-242200-
/O.EXT.KOHX.WI.Y.0001.070224T1929Z-070225T1200Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
129 PM CST SAT FEB 24 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST SUNDAY...

A STRONG LOW PRESSURE CENTER HEADED TOWARD THE OHIO VALLEY WILL
BRING A STRONG COLD FRONT THROUGH MIDDLE TENNESSEE TONIGHT. LOOK
FOR SURFACE WINDS TO INCREASE DURING THE AFTERNOON, WITH
SOUTHERLY WINDS OF 15 TO 25 MILES AN HOUR EXPECTED TO PERSIST
OVERNIGHT, ALTHOUGH WINDS AS HIGH AS 35 MPH MAY OCCASIONALLY BE
OBSERVED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH
PROFILE VEHICLES, SO USE EXTRA CAUTION.

$$
ROSE
000 
WWUS74 KOHX 242120
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
320 PM CST SAT FEB 24 2007

...A WIND ADVISORY IS IN EFFECT THROUGH TONIGHT FOR ALL OF MIDDLE
TENNESSEE...

.A STRONG LOW PRESSURE CENTER HEADED TOWARD THE OHIO VALLEY WILL BRING
A STRONG COLD FRONT THROUGH MIDDLE TENNESSEE TONIGHT. LOOK FOR
SOUTHERLY SURFACE WINDS OF 15 TO 25 MILES AN HOUR TO PERSIST
OVERNIGHT, WITH OCCASIONALLY HIGHER GUSTS.

TNZ005>011-022>034-056>066-075-077>080-093>095-251015-
/O.CON.KOHX.WI.Y.0001.000000T0000Z-070225T1200Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
320 PM CST SAT FEB 24 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

A STRONG LOW PRESSURE CENTER HEADED TOWARD THE OHIO VALLEY WILL BRING
A STRONG COLD FRONT THROUGH MIDDLE TENNESSEE TONIGHT. LOOK FOR
SOUTHERLY SURFACE WINDS OF 15 TO 25 MILES AN HOUR TO PERSIST
OVERNIGHT, WITH OCCASIONALLY HIGHER GUSTS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH
PROFILE VEHICLES, SO USE EXTRA CAUTION.

$$
ROSE
000 
WWUS74 KOHX 250537
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1137 PM CST SAT FEB 24 2007

...A WIND ADVISORY IS IN EFFECT THROUGH TONIGHT FOR EASTERN HALF OF
MIDDLE TENNESSEE...

.A STRONG LOW PRESSURE CENTER HEADED TOWARD THE OHIO VALLEY WILL
BRING A STRONG COLD FRONT THROUGH MIDDLE TENNESSEE TONIGHT. LOOK
FOR SOUTHERLY SURFACE WINDS OF 20 TO 30 MILES AN HOUR TO PERSIST
OVERNIGHT... WITH OCCASIONALLY HIGHER GUSTS.

TNZ005>007-022>027-056>060-093>095-250645-
/O.CAN.KOHX.WI.Y.0001.000000T0000Z-070225T1200Z/
STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON-
CHEATHAM-DAVIDSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-WAYNE-
LAWRENCE-GILES-
1137 PM CST SAT FEB 24 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELED THE WIND
ADVISORY FOR WESTERN MIDDLE TENNESSEE.

THE WIND ADVISORY FOR THE WESTERN HALF OF THE MID STATE IS CANCELED.
WINDS HAVE DECREASED IN THE WESTERN HALF OF THE MID STATE AS THE
PREFRONTAL BOUNDARY HAS MOVED EASTWARD. THUS THE WIND ADVISORY
ACROSS WESTERN MIDDLE TENNESSEE HAS BEEN CANCELED.


$$

TNZ008>011-028>034-061>066-075-077>080-251200-
/O.CON.KOHX.WI.Y.0001.000000T0000Z-070225T1200Z/
SUMNER-MACON-CLAY-PICKETT-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM-
OVERTON-FENTRESS-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-
1137 PM CST SAT FEB 24 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES... SO USE EXTRA CAUTION.

$$
000 
WWUS74 KOHX 250904
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
304 AM CST SUN FEB 25 2007

...WINDS HAVE SUBSIDED AND ADVISORY CANCELLED...


TNZ008>011-028>034-061>066-075-077>080-251015-
/O.CAN.KOHX.WI.Y.0001.000000T0000Z-070225T1200Z/
SUMNER-MACON-CLAY-PICKETT-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM-
OVERTON-FENTRESS-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-
304 AM CST SUN FEB 25 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELLED THE WIND
ADVISORY. 


$$

GIRODO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Feb 24, 3:51 AM CST, 8 hours 19 minutes earlier.

Area forecast discussion, Feb 24, 3:51 AM CST, 8 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
351 AM CST SAT FEB 24 2007

.DISCUSSION...
STRONG SFC LOW WILL MOVE ACR THE CNTL PLAINS TODAY...INTO MISSOURI
THIS EVENING. UPR RIDGE SHIFTS OVR MID TN TODAY...AND STORMS TO
THE WEST WILL MOVE NORTHEAST. THE AIRMASS WILL NEED TO MODIFY
SIGNIFICANTLY BEFORE MEASURABLE RAINFALL OCCURS. SFC DEWPOINTS
WERE IN THE TEENS ACR MID TN TO THE LOWER 20S ALONG THE MID MS
VLY. SO WILL SLOW DOWN GFS TREND TO BRING IN RAINFALL TODAY (OR
LOWER MAV POPS). MAV TEMPS TOO LOW.

PRESSURE GRADIENT WILL STRENGTHEN QUICKLY ACR MID TN. SOUTHEAST
WINDS MAY REACH 30 MPH WITH HIGHER GUSTS. LAKE WIND ADVISORY
POSTED 24/18-25/06Z.

TONIGHT...MODELS CONTINUE TO INDICATE A SQUALL LINE MAY HOLD
TOGETHER AND MOVE INTO W MID TN THIS EVENING. AS BEFORE...THERE IS
A LOT OF WIND ENERGY IN THE MODELS BUT LITTLE CONVECTIVE POTENTIAL
ENERGY. SYNOPTIC FORCING WORKS DOWN FROM MID LVLS THIS EVENING
WITH CAT POPS JUSTIFIED.

DAMAGING WINDS APPEARS TO BE THE MAIN HAZARD...BUT NOT WIDESPREAD
RISK IN MID TN AT THIS TIME. IN FACT...SPC HIGHLIGHTS ONLY
SOUTHWEST MID TN IN A SLIGHT RISK.

COLD FRONT WITH DRY SLOT AND RATHER ODD SOUTHWEST WIND SHIFT WILL
WORK IN AFTER MIDNIGHT. PCPN COVERAGE SHOULD DECREASE IN THE WEST
AS PARTLY CLOUDY SKIES DEVELOP. COLDER AIR WILL WORK IN SUN..AND
ALL MOS TEMPS APPEAR TOO HIGH. COLDER AIR CONTINUES SUN NIGHT AND
THERE COULD BE FLURRIES EAST OF INTERSTATE 24 AFTER MIDNIGHT.

COOLER PATTERN CONTINUES INTO WED...WITH APPROACH OF SFC LOW AND
CHC OF THUNDERSTORMS THU. CHC RAIN CONTINUES INTO FRI WITH A
DECREASE IN COVERAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    62  47  54  34 /  30 100  20  10
CLARKSVILLE  60  44  52  32 /  80 100  20  10
CROSSVILLE   58  47  54  30 /  20 100  60  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM NOON TODAY TO MIDNIGHT CST TONIGHT FOR
TNZ005>011-022>034-056>066-075-077>080-093>095.

&&

04
Hazardous weather outlook, Feb 24, 10:00 AM CST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1000 AM CST SAT FEB 24 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-251130-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
1000 AM CST SAT FEB 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A STORM SYSTEM GATHERING STRENGTH OVER THE PLAINS STATES WILL
DRAG A COLD FRONT TOWARD THE MID STATE LATER TONIGHT. AHEAD OF THE
FRONT...WINDS OUT OF THE SOUTH AND SOUTHEAST WILL INCREASE TO 20 TO
30 MPH...WITH POSSIBLE GUSTS TO NEAR 40 MPH. THESE WINDS WILL
CONTINUE OVERNIGHT. WITH WINDS THIS STRONG...SOME LARGE LIMBS AND
SHALLOW ROOTED TREES MAY BE BLOWN DOWN.

IN ADDITION...A LINE OF THUNDERSTORMS WILL MOVE INTO THE MID STATE
LATER TONIGHT...POSSIBLY PRODUCING DAMAGING WINDS. THIS LINE IS
EXPECTED TO MOVE INTO THE NASHVILLE AREA BETWEEN 11 PM AND 1 AM...
AND INTO THE HIGHER ELEVATIONS OF THE PLATEAU BETWEEN 1 AM AND 3 AM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED LATER TONIGHT.

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 3:17 AM CSTLake Wind AdvisoryOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more9 hr

Nearby

Wind Advisories in Tennessee, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.